advertisement
Reply
 
Thread Tools Display Modes
Old 09-09-2021, 12:28 AM   #1
Borderline Female
Junior Member
Borderline Female has no updates.
 
Member Since: Apr 2021
Posts: 18
Default Abilify

I canít seem to stop eating throughout the day now that Iím on abilify daily. Iíve been thinking about taking it before bed to maybe slow down the cravings.
Any thoughts?
Iím diagnosed BPD, MD, and I have an ED.
So this thing with food has to stop before it creates bigger issues.
Borderline Female is offline   Reply With QuoteReply With Quote
Hugs from:

advertisement
Old 09-14-2021, 09:43 PM   #2
Miguel'smom
Legendary
 
Miguel'smom's Avatar
Miguel'smom has no updates.
 
Member Since: Apr 2012
Location: Earth
Posts: 13,967 (SuperPoster!)
8 yr Member
4,773 hugs
given
PC PoohBah!
Default Re: Abilify

The hunger subsided around day 5 for me.
__________________
Dx:
Me- SzA
Husband- Bipolar 1
Son- mood disorder+


Comfortable broken and happy

"So I don't know why I'm tongue tied At the wrong time when I need this."- P!nk
My blog
Miguel'smom is online now   Reply With QuoteReply With Quote
Old 09-15-2021, 12:23 PM   #3
mikrw33
Member
 
mikrw33's Avatar
mikrw33 has no updates.
 
Member Since: Jan 2013
Location: Arab, Alabama, USA
Posts: 25
8 yr Member
Default Re: Abilify

Abilify is usually rather stimulating for most people, so if you take it at night, you're likely to have problems with insomnia.

What dose are you on of Abilify?

Any other meds you're taking?

Have you tried bupropion (Wellbutrin) or Vyvanse (lisdexamfetamine) for your eating disorder?
__________________
Diagnoses: Tourette's Disorder, OCD, ADHD-PI, Bipolar I Disorder, Borderline Personality Disorder, Anxiety Disorder Unspecified

Psych Meds: lamotrigine (Lamictal) 100 mg bid (200 mg), propranolol (Inderal) 10 mg bid, tranylcypromine (Parnate) 10 mg 3 tid (60 mg), Zenzedi (dextroamphetamine) 15 mg bid (30 mg)
mikrw33 is offline   Reply With QuoteReply With Quote
Old 09-16-2021, 02:31 PM   #4
Borderline Female
Junior Member
Borderline Female has no updates.
 
Member Since: Apr 2021
Posts: 18
Default Re: Abilify

Quote:
Originally Posted by mikrw33 View Post
Abilify is usually rather stimulating for most people, so if you take it at night, you're likely to have problems with insomnia.

What dose are you on of Abilify?

Any other meds you're taking?

Have you tried bupropion (Wellbutrin) or Vyvanse (lisdexamfetamine) for your eating disorder?

Iíve been on Wellbutrin but I use it to lose weight so itís not the best fit for me. Plus after 2 years it kinda stopped working for me as an antidepressant.
Currently Iím on sertraline and my abilify dose is only 1mg.

Sent from my iPhone using Tapatalk
Borderline Female is offline   Reply With QuoteReply With Quote
Old 09-16-2021, 03:38 PM   #5
Guiness187055
Moderator
Community Support Team
 
Guiness187055's Avatar
Guiness187055 has no updates.
 
Member Since: Mar 2017
Location: Florida
Posts: 4,996 (SuperPoster!)
3 yr Member
925 hugs
given
PC PoohBah!
Default Re: Abilify

I take 20mg of abilify and find it quite stimulating I have to take it in the AM. It actually suppresses my appetite at that dose I also take 300mg of wellbutrin with it in the AM
__________________



Guiness187055
Moderator
Community support team
Guiness187055 is online now   Reply With QuoteReply With Quote
Old 09-23-2021, 05:14 AM   #6
bpforever1
Grand Poohbah
bpforever1 has no updates.
 
Member Since: Aug 2017
Location: earth
Posts: 1,780
3 yr Member
1,369 hugs
given
PC PoohBah!
Default Re: Abilify

I used to be obese- over 100 pounds overweight, and on Abilfy-12-15 mg. I changed this by modifying my diet and exercising. Yes, I eat more than I should on Abilify but don't drink soda, nor eat hamburgers or fast food anymore. I eat salad, chicken, yogurt, and drink tea and vitamin C drinks. My vices are eating chocolate and drinking coffee. But, now I eat less overall. I have had setbacks with Abilify then went off it and ending in psychosis each time. I did this 7 times because, well, I am dumb and a slow learner. I still take Abilify and am slightly overweight. I also was on the shots of abilify to help me with my compliance. The shots helped a lot and now I am on the pill form and am doing well. I have been taking Abilify for five years now and have been mostly stable. I could lose more weight if I wanted but am not too worried about it for now since I am not pre-diabetic anymore. I will try to exercise again to keep my weight under control. My point is I can control what I eat now and am on Abilify. It has helped me with my psychosis while I am on it. There are other medications out there such as Vraylar and Zyprexa. But, they are either too expensive or cause more weight gain than Abilify. I have not taken Vraylar but am not interested since it is similar to risperidone that gave me depression. Also, I took Zyprexa and although it controlled my psychosis very well, I could eat a a whole refrigerator of food while on it and gained 50 pounds. I believe Abilify has the least side effects of all of the medications I took- ziprasidone, risperidone, clozapine, olanzapine, halperidol, quetiapine, etc. So, I am happy. I shake occasionally and have a high body temperature at times, I also am photosensitive and have blurry vision. Thus, Abilify is not a perfect medication but it works for me!
bpforever1 is offline   Reply With QuoteReply With Quote
Old 09-23-2021, 05:24 PM   #7
Blue_Bird
Legendary Wise Elder
 
Blue_Bird's Avatar
Blue_Bird is ready for recovery!
 
Member Since: Jun 2013
Location: Hogwarts
Posts: 29,588 (SuperPoster!)
8 yr Member
12.1k hugs
given
PC PoohBah!
Default Re: Abilify

Abilify has increased my appetite as well, and given me more cravings for sugary foods. I've just been drinking more water and making sure I have healthy options around the house for snacks like celery, fruit, hard boiled eggs, almond butter.
__________________


R.I.P mom 8/6/55-1/15/16

ďAll the darkness in the world cannot extinguish the light of a single candle.Ē -St. Francis of Assisi
Blue_Bird is online now   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 11:09 PM.

Powered by vBulletin® — Copyright © 2000 - 2021, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun on Psych Central in 2001. It now runs as an independent community, overseen by a group of volunteers & Dr. John Grohol.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.